MAUDE Adverse Event Report: MICROLINE SURGICAL RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SUGRICAL INSTRUMENT

MICROLINE SURGICAL RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE; MANUAL DETACHABLE SUGRICAL INSTRUMENT
Model Number 3152
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Microline was made aware of what appeared to be a electrical safety failure event of a microline laparscopic handpiece and a microline scissor tip during use of monopolar cauterization during a procedure.The procedure reported was a hysterectomy and bilateral salpingectomy.Patient was not harmed, and the staff had noticed what appeared to be melting and charring of the distal shaft and scissor tip of the microline product.
 
Additional Manufacturer Narrative
At this time, microline is awaiting the return of the associated device.Once received, a full investigation will be conducted and a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The device was received, decontaminated, and visually inspected.The distal end of the handpiece at the joint with the scissor tip was burned.The complaint is confirmed.A team from microline surgical inc.Visited women and infants' hospital to perform a series of tests in an effort to determine the root cause of the electrical failures.The first test performed during microline's visit to women and infants' hospital was a high frequency dielectric test using the valleylab ft10 energy source provided by women and infants.A new renew xr handpiece and scissor tip was used as well as a long cautery post.Both dry and wet tests were performed using saline applied to the device surface at the joint of the tip and handpiece.During this assessment the energy source was tested at the pure and blend cut modes as well as at the fulgurate, spray, and soft coagulation modes.With every mode the power setting was tested for 30 seconds at increments of 5 watts starting at 25w to 50w, followed by tests at 75w, 100w, 150w, 200w, and 300w for the cut modes and 75w, 100w, and 120w for the coagulation modes.The most common settings reported during the electrical failures at this hospital was 35 cut blend and 35 coagulations.The highest settings reported for the electrical failures was 60 cut and 45 coagulations.Therefore, the testing done by the team from microline surgical tests the normal range of power during operation and above.During these tests the team from microline surgical watched for sparking at the joint of the renew xr handpiece and scissor tip.For all test settings there was no sparking.Additionally, an oscilloscope was used to collect data during this testing.All the waveforms that were generated during testing behaved as predicted.Therefore, we were unable to recreate the defect and determine the root cause from this test.Another test the microline team attempted to perform at women and infants' hospital was on chicken tissue.However, our team believed the room did not have proper ventilation for this test.As a result, the test was performed back at microline surgical facilities using a valleylab ft10 energy source.During this test the device was activated for 90 seconds at a time for the settings of 35w cut and 35w coagulation.No failures were seen when using the tip for coagulating tissue.The only way our team was able to recreate an electrical failure was by lifting the scissor tip off of the tissue and laying the shaft of the handpiece down on the chicken tissue.This method of laying the shaft along the surface of the tissue while the tip is not in contact with any tissue forces the electrical path out of the seal between the tip and handpiece resulting in the electrical failure.After consulting with the team at women and infants the group from microline learned that many of the procedures being done at this hospital use the coagulation mode for periods of time longer than 30 seconds.Thirty seconds is the time required for testing by international standard iec60601-202:2017.Microline surgical does not recommend using the device for coagulation for longer than 30 continuous seconds.Our team has learned that abundant amounts of fluid are often present during the procedures.Our instruction for use recommends aspirating fluid from the area because conductive fluids such as blood or saline in direct contact or near an active electrode may carry electrical current or heat away from the target tissues.Microline surgical engineers were unable to confirm the reported issue of sparking.
 
Event or Problem Description
Microline was made aware of what appeared to be an electrical safety failure event of a microline laparscopic handpiece and a microline scissor tip during use of monopolar cauterization during a procedure.The procedure reported was a hysterectomy and bilateral salpingectomy.Patient was not harmed, and the staff had noticed what appeared to be melting and charging of the distal shaft and scissor tip of the microline product.

Brand Name
RENEW MINI ENDOCUT SCISSOR TIP, DISPOSABLE
Common Device Name
MANUAL DETACHABLE SUGRICAL INSTRUMENT
Manufacturer (Section D)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer (Section G)
MICROLINE SURGICAL
50 dunham rd
suite 1500
beverly MA 01915
Manufacturer Contact
scott marchand davis
50 dunham rd
beverly, MA 01915
9789229810
MDR Report Key22520807
Report Number1223422-2025-00022
Device Sequence Number20847627
Product Code GEI
UDI-Device Identifier00811099010012
UDI-Public00811099010012
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K213127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3152
Device Catalogue Number3152
Device Lot Number00178008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown